Alert archive / North Carolina / Tornado Warnings in 2010

Tornado Warning 1, NWS Raleigh, NC

March 28, 2010Davidson County, North Carolina

NWS Raleigh, NC issued this tornado warning at Mar 28, 2010, 5:57 PM EDT for Davidson County, North Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 28, 2010, 5:57 PM EDT (21:57 UTC)
Expired
Mar 28, 2010, 6:25 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Davidson County, NC

The radar

The Roanoke radar (KFCX), 132 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
318 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

444 
WFUS52 KRAH 282157
TORRAH
NCC057-282230-
/O.NEW.KRAH.TO.W.0001.100328T2157Z-100328T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
557 PM EDT SUN MAR 28 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  DAVIDSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 15 MILES SOUTHWEST OF LEXINGTON...OR OVER SALISBURY...
  MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LEXINGTON...
  WELCOME...ARCADIA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.

&&

LAT...LON 3585 8039 3589 8041 3590 8037 3592 8037
      3599 8029 3599 8021 3602 8021 3601 8004
      3569 8005 3565 8030 3569 8033 3571 8033
      3571 8038 3574 8046 3582 8048
TIME...MOT...LOC 2157Z 225DEG 32KT 3570 8046

$$

77
2 follow-up statements
156 
WWUS52 KRAH 282211
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT SUN MAR 28 2010

NCC057-282230-
/O.CON.KRAH.TO.W.0001.000000T0000Z-100328T2230Z/
DAVIDSON NC-
611 PM EDT SUN MAR 28 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR DAVIDSON
COUNTY...

AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES SOUTHWEST OF
LEXINGTON...MOVING NORTHEAST AT 35 MPH.

HAZARDS IN THE WARNING INCLUDE...
A TORNADO...
QUARTER SIZED HAIL...
OTHER DAMAGING WINDS IN EXCESS OF 58 MPH...

LOCATIONS IN THE PATH OF THE STORM INCLUDE... GORDONTOWN...WELCOME...
THOMASVILLE...MIDWAY...LEXINGTON... AND ARCADIA.

IF YOU OBSERVED A TORNADO...DAMAGING WINDS...OR LARGE HAIL...PLEASE
NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3585 8039 3589 8041 3590 8037 3592 8037
      3599 8029 3599 8021 3602 8021 3601 8004
      3569 8005 3565 8030 3569 8033 3571 8033
      3571 8038 3574 8046 3582 8048
TIME...MOT...LOC 2210Z 225DEG 31KT 3577 8038

$$

77
138 
WWUS52 KRAH 282225
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT SUN MAR 28 2010

NCC057-282232-
/O.CAN.KRAH.TO.W.0001.000000T0000Z-100328T2230Z/
DAVIDSON NC-
625 PM EDT SUN MAR 28 2010

...THE TORNADO WARNING FOR DAVIDSON COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE 
IN RALEIGH.

LAT...LON 3585 8039 3589 8041 3590 8037 3592 8037
      3599 8029 3599 8021 3602 8021 3601 8004
      3569 8005 3565 8030 3569 8033 3571 8033
      3571 8038 3574 8046 3582 8048
TIME...MOT...LOC 2222Z 225DEG 32KT 3586 8026

$$

77

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Mar 28, 3:25 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Mar 28, 3:25 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
325 PM EDT SUN MAR 28 2010

.SYNOPSIS...
A STRONG STORM SYSTEM WILL APPROACH THE REGION FROM THE WEST
TONIGHT. A WARM FRONT WHICH HAS LIFTED NORTH ACROSS MUCH OF THE AREA
WILL BECOME STATIONARY OVER THE NORTHWEST PIEDMONT AND SOUTHERN
VIRGINIA. THE STORM SYSTEM WILL MOVE NORTHEAST ACROSS CENTRAL NORTH
CAROLINA TONIGHT AND MONDAY MORNING RESULTING IN PERIODS OF HEAVY
RAIN AND GUSTY WINDS. THE UPPER LEVEL LOW WILL FOLLOW THE STORM ON
MONDAY AFTERNOON AND EVENING KEEPING THE WEATHER UNSETTLED.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 230 PM SUNDAY...

CURRENT WATER VAPOR IMAGERY SHOWED A STRONG MID/UPPER LEVEL STORM
LOCATED OVER SOUTHERN ILLINOIS/WESTERN KENTUCKY AND LIFTING ENE. THE
LARGE HEIGHT FALLS ASSOCIATED WITH THE UPPER LOW...COMBINED WITH A
STRONG SUBTROPICAL JET...INCREASING LOW LEVEL MOISTURE...AND A LOW
LEVEL BOUNDARY WILL ALL COMBINE FOR A RISK OF SEVERE WEATHER THIS
EVENING AND OVERNIGHT OVER MUCH OF THE FORECAST AREA.

STRONG SOUTHERLY FLOW HAS DEVELOPED ACROSS MOST OF THE FORECAST AREA
AS A WARM FRONT PROGRESSED NORTH ACROSS THE REGION. THIS HAS ALLOWED
TEMPS TO RISE INTO THE UPPER 60S TO LOWER 70S ACROSS THE TRIANGLE
AND AREA SOUTH AND EAST...WHICH HAS RESULTED IN A LARGE TEMPERATURE
GRADIENT ACROSS THE CWA SINCE THE NORTHWEST PIEDMONT HAS GENERALLY
BEEN IN A RAIN INDUCED WEDGE AIRMASS TODAY. THIS WEDGE AIRMASS WILL
LIMIT THE NORTHWARD MOVEMENT OF THE WARM FRONT AND THEREFORE A
THERMAL MOISTURE (WEDGE) BOUNDARY IS EXPECTED TO SET UP AND ACT AS A
FOCUS FOR SEVERE WEATHER TONIGHT.

MODELS ARE IN GOOD AGREEMENT WITH SURFACE LOW DEVELOPMENT OVER SC
THIS EVENING AS STRONG SYNOPTIC SCALE LIFT (80+ METER H5 FALLS)
ASSOCIATED WITH THE MID/UPPER LOW AND STRONG UPPER DIVERGENCE (WITH
THE LEFT EXIT REGION OF A 125+ KNOT UPPER JET) COMBINE OVER THE
REGION. THIS LOW SHOULD MOVE NORTHEAST AND TRACK NEAR CENTRAL NC.
MODELS SHOW A SQUALL LINE...WITH DAMAGING WINDS...DEVELOPING AND
MOVING ACROSS THE REGION AFTER MIDNIGHT. A HIGHLY SHEARED
ENVIRONMENT (0-1 KM SHEAR NEAR 30-35 KNOTS AND HELICITY VALUES
AROUND 300 M2/S2) ALONG WITH LIMITED CAPE VALUES BETWEEN 300-600
J/KG WILL LEAD TO THE POSSIBILITY OF ISOLATED TORNADOES. AS THE
SURFACE LOW TRACKS NE...WINDS WILL BACK ACROSS SOUTHERN AND EASTERN
PORTIONS OF NC...LEADING TO WIND PROFILES BECOMING EVEN MORE
FAVORABLE FOR TORNADO DEVELOPMENT. THE MAIN LACKING INGREDIENT
CONTINUES TO BE THE LESS THAN FAVORABLE INSTABILITY. WITH MODELS
PROGGING DEWPOINT VALUES TO RECOVER TO NEAR 60 DEGREES GENERALLY
FROM FAY TO GSB...CAPE VALUES OF 300 TO 600 J/KG CAN BE EXPECTED.

THE FLOOD THREAT CONTINUES TO BE FAIRLY LOW DUE TO THE RATHER DRY
PERIOD EXPERIENCED RECENTLY (PAST 2-3 WEEKS). THE FLASH FLOOD
GUIDANCE IS OVER 2 INCHES IN AN HOUR AND NEAR 3 INCHES IN 3 HOURS.
QPF OF 1 TO LOCALLY 2 INCHES IS EXPECTED. THIS COULD BRING SOME
MINOR FLOODING ISSUES TO FLOOD PRONE AND URBAN AREAS.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 320 PM SUNDAY...

CONVECTIVE LINE SHOULD BE EXITING THE COASTAL SECTIONS MONDAY
MORNING WITH THE SEVERE THREAT RAPIDLY WINDING DOWN AS LOW-LEVEL
JET AND ASSOCIATED IMPRESSIVE (+30KT 0-1KM SHEAR) LOW-LEVEL
KINEMATIC WIND FIELD SHIFTS OFFSHORE. A BRIEF LULL IN SHOWER
COVERAGE THROUGH THE LATE MORNING AND INTO THE EARLY AFTERNOON
HOURS BEFORE DAYTIME HEATING AND RESULTANT DESTABILIZATION(~500 J/KG)
WILL SUPPORT CONVECTIVE RE-DEVELOPMENT AS UPPER LOW PIVOTS
OVER THE AREA. WILL CARRY A CHANCE OF SHOWERS WELL INTO THE EVENING
HOURS WITH ISOLATED THUNDER POSSIBLE ACROSS THE CENTRAL PIEDMONT AND
COASTAL SECTIONS WHERE MODELS SHOW BEST INSTABILITY. SHOWER COVERAGE
AND PROBABILITY SHOULD BEGIN TO DIMINISH ACROSS THE AREA FROM SW TO
NE ACROSS THE AREA TUESDAY MORNING AND INTO THE AFTERNOON AS WRAP
AROUND DEFORMATION ZONE LIFTS NORTH OF THE AREA.

DIFFICULT HIGH TEMPERATURE FOR MONDAY...BUT MODEL SOUNDINGS SUGGEST
WE COULD SEE SOME SUBSTANTIAL BREAKS BEHIND THE EXITING CONVECTIVE
LINE. HIGHS IN THE LOWER 60S NW TO AROUND 70 EAST. MUCH COOLER
MONDAY NIGHT(COMPARED TO PREVIOUS NIGHT)...DESPITE THE CLOUDS AND
RAIN SHOWERS. LOWS IN THE LOWER TO MID 40S. ONE LAST BELOW NORMAL
TEMPERATURE DAY ON TUESDAY AS THE COLD UPPER TROUGH LIFTS SLOWLY UP
THE MID-ATLANTIC/SOUTHERN NEW ENGLAND COAST. HIGHS 60 TO 65. LOWS
TUESDAY NIGHT UNDER CLEARING SKIES IN THE UPPER 30S TO LOWER 40S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 320 PM SUNDAY...

MIDWEEK ON WILL BE DOMINATED BY HIGH AMPLITUDE RIDGING OVER
THE REGION...IN RESPONSE TO AN EVOLUTION OF A CLOSED LOW OVER
THE SOUTHWEST CONUS. TEMPERATURES WILL SOAR TO WELL BELOW NORMAL
WITH AFTERNOON READINGS WELL INTO THE LOWER TO MID 80S FRIDAY AND
INTO THE WEEKEND. A GOOD 30 TO 35 F DEGREE DIURNAL VARIATION WITH
OVERNIGHT LOWS AS STRONG RADIATIONAL COOLING IS EXPECTED. LOWS IN
THE 40S...GRADUALLY MODERATING INTO THE LOWER 50S.

WHILE THERE ARE SOME TIMING DIFFERENCES WITH
HOW/WHEN THE LONG RANGE MODEL SOLUTIONS HANDLE THE EASTWARD
PROGRESSION OF THE UPPER LOW...RAIN CHANCES LOOK TO HOLD OFF UNTIL
EARLY NEXT WEEK.
&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM SUNDAY...

VFR CONDITIONS ARE CURRENTLY IN PLACE OVER THE EASTERN HALF OF THE
FORECAST AS SOME MIXING WAS ABLE TO OCCUR TODAY. HOWEVER...THE
NORTHWEST PIEDMONT HAS HAD MVFR CEILINGS FOR MOST OF THE DAY AND
THESE MVFR CEILINGS ARE EXPECTED TO OVERSPREAD THE AREA THROUGHOUT
THE AFTERNOON AND EVENING HOURS. CONDITIONS ARE EXPECTED TO
DETERIORATE (IFR TO LIFR CIGS) FROM WEST TO EAST...WITH PERIODS OF
RAIN THIS EVENING AND OVERNIGHT AHEAD OF A STRONG STORM SYSTEM.
THERE WILL ALSO BE A CHANCE OF THUNDER THIS EVENING AND OVERNIGHT
WITH A 15-30KT SURFACE WIND FROM THE SOUTH. SHOWERS WILL BE POSSIBLE
THROUGHOUT THE DAY ON MONDAY AS THE UPPER LOW MOVES OVERHEAD. MVFR
CIGS/VSBYS GENERALLY EXPECTED.

SHOWER CHANCES/MVFR CIGS WILL CONTINUE INTO MONDAY NIGHT WITH THE
MID/UPPER LOW. BY TUESDAY...THE UPPER LOW WILL MOVE OUT TO SEA AND
STRONG MID LEVEL RIDGING/SURFACE HIGH PRESSURE WILL MOVE INTO THE
REGION. THE WILL RESULT IN VFR CONDITIONS FOR THE REMAINDER OF THE
WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...KRR
SHORT TERM...CBL
LONG TERM...CBL
AVIATION...KRR/BADGETT
Hazardous weather outlook, Mar 28, 3:45 PM EDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT SUN MAR 28 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291945-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
345 PM EDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING AND
THROUGH THE OVERNIGHT HOURS. A FEW SUPERCELL THUNDERSTORMS WILL BE
POSSIBLE THIS EVENING AND INTO THE OVERNIGHT HOURS AS A LOW
PRESSURE SYSTEM TRACKS ALONG A WARM FRONT OVER THE REGION.
ISOLATED TORNADOES WILL BE POSSIBLE.

THE MAIN HAZARD WILL BECOME DAMAGING WIND GUSTS OVERNIGHT AS THE
THUNDERSTORMS ARE EXPECTED TO EVOLVE INTO A LINE THAT WILL MOVE
THROUGH THE REGION BEFORE DAYBREAK MONDAY. WINDS MAY BRIEFLY GUST TO
60 MPH WITH THIS LINE.

ISOLATED TORNADOES AND SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS
PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME TORNADOES
ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL TORNADO DEATHS
IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO BED...CHECK
LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER INFORMATION.
HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO WARNINGS AT
NIGHT COULD SAVE YOUR LIFE.

ALSO HEAVY RAINFALL OF 1 TO 2 INCHES COULD PRODUCE FLASH FLOODING
IN FLOOD PRONE AREAS...PARTICULARLY IN URBAN AND LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Mar 28, 4:42 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
442 PM EDT SUN MAR 28 2010

NCZ021-038-282145-
DAVIDSON-FORSYTH-
442 PM EDT SUN MAR 28 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH AND NORTHERN
DAVIDSON COUNTIES THROUGH 545 PM EDT...

AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 26
MILES WEST OF LEXINGTON...OR ABOUT 12 MILES WEST OF SALISBURY...
MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... MIDWAY...
ARCADIA... WINSTON-SALEM... SEDGE GARDEN... LEXINGTON...
WALKERTOWN...AND...KERNERSVILLE.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS... AND LAWN FURNITURE.

77
Local storm report, Mar 28, 5:33 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT SUN MAR 28 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             WELCOME                 35.91N 80.25W
03/28/2010  E0.88 INCH       DAVIDSON           NC   PUBLIC

&&

CARROLL
Special weather statement, Mar 28, 5:51 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
551 PM EDT SUN MAR 28 2010

NCZ021-022-038-282245-
DAVIDSON-FORSYTH-GUILFORD-
551 PM EDT SUN MAR 28 2010

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH...GUILFORD AND
DAVIDSON COUNTIES THROUGH 645 PM EDT...

AT 548 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 21 MILES
SOUTHWEST OF LEXINGTON...OR ABOUT 5 MILES SOUTHWEST OF SALISBURY...
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LEXINGTON...
WELCOME.... HIGH POINT... AND GREENSBORO.

HAZARDS INCLUDE...
NICKEL SIZE HAIL...
GUSTY WINDS OF 40 TO 50 MPH...
AND HEAVY RAIN.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...AND LAWN FURNITURE.

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 6:37 PM EDTSevere Thunderstorm WarningRAHDavidson38 min
Mar 28, 6:47 PM EDTTornado WarningRAHDavidson43 min
Mar 28, 7:00 PM EDTTornado WarningRAHForsyth, Guilford16 min
Mar 28, 7:14 PM EDTTornado Warning EmergencyRAHDavidson, Forsyth, Guilford, Randolph61 min
Mar 28, 7:48 PM EDTTornado WarningRAHDavidson27 min

Nearby

Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.